MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT ALFN/100MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT ALFN/100MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 03.010.488
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter¿s phone number is not provided for reporting.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during femur open reduction and internal fixation (orif) performed on (b)(6) 2018 for an unknown patient the surgeon was assembling the adolescent lateral femoral nail (alfn) when it was noted the proximal interlocks weren¿t lining up in the nail through the aiming assembly.The drill was completely missing the nail through the aiming assembly.After the case, the sales consultant inspected the devices and noted the aiming arm to be loose.The aiming arm and connecting arm had some play when fully seated due to wear and tear and the connecting arm to be chipped on the metal clips that connect to the nail.These devices were not used on the patient during the surgery.The surgeon completed the procedure by doing perfect circles.There was no reported surgical delay and no reported patient consequence.Concomitant devices reported: insertion instrument: coupling screw (part # unknown, lot # unknown, quantity 1); alfn nail (part # unknown, lot # unknown, quantity 1).This report is for one (1) radiolucent insertion handle for expert alfn/100mm.This is report 1 of 2 for complaint (b)(4).

Brand Name
RADIOLUCENT INSERTION HANDLE FOR EXPERT ALFN/100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7498373
Report Number2939274-2018-52103
Device Sequence Number13940541
Product Code HSB
UDI-Device Identifier10886982069061
UDI-Public(01)10886982069061
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.488
Device Catalogue Number03.010.488
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1